MAUDE Adverse Event Report: MICROBORE EXTENSION SET, IV CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

MICROBORE EXTENSION SET, IV CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9277
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.Initial reporter facility: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that microbore extension set, iv connector had air bubbles.The following information was provided by the initial reporter: see feedback below.Hard to draw blood, lots of resistance & hemolyzed samples.When drawing blood, air also being drawn in (bubbles in line) - tubes not filling - qns from lab on blue tops.Need to use syringes to draw blood (can't use vacutainer) & then need transfer device or needle to transfer blood - not as safe! fluid boluses per gravity do not drip! need to use pump tubing for fluids.Only able to infuse 1 l at a time using pump - lots of resistance to fluid bolus & repeat alarms.
 
Event or Problem Description
It was reported that microbore extension set, iv connector experienced air bubbles and hemolysis.The following information was provided by the initial reporter: see feedback below ¿ hard to draw blood, lots of resistance & hemolyzed samples.When drawing blood, air also being drawn in (bubbles in line) - tubes not filling - qns from lab on blue tops.Need to use syringes to draw blood (can't use vacutainer) & then need transfer device or needle to transfer blood - not as safe! fluid boluses per gravity do not drip! need to use pump tubing for fluids.Only able to infuse 1 l at a time using pump - lots of resistance to fluid bolus & repeat alarms.
 
Additional Manufacturer Narrative
Correction: after further review, an additional failure mode was determined.The following information has been updated: b.5.Describe event or problem: it was reported that microbore extension set, iv connector experienced air bubbles and hemolysis.H.6.Imdrf annex a grid: a140502, a0908.Investigation: h.6 investigation summary: the three photos taken by the customer do not confirm the failure mode of air bubbles / air in line.No product was returned by the customer.The customer complaint that this weekend, there multiple issues with the new bd maxzero microbore extension set (ref mz9277) could not be verified due to the product not being returned for failure investigation.A device history record review for model mz9277 lot number 21025647 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 23feb2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
MICROBORE EXTENSION SET, IV CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12329002
Report Number9616066-2021-51791
Device Sequence Number17255101
Product Code FPA
UDI-Device Identifier10885403240799
UDI-Public10885403240799
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9277
Device Lot Number21025647
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date10/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1